Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 250, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 25, 2016, 5:57 PM CDT for Chicot County, Arkansas; Washington County, Mississippi. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2016, 5:57 PM CDT (22:57 UTC)
- Expired
- May 25, 2016, 6:31 PM CDT
- In force
- 34 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chicot County, AR, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 152 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:00 PM CDT | HAIL 1 | 5 S Lake Village, AR | PEA TO QUARTER SIZE HAIL FELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -375 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
772
WUUS54 KJAN 252257
SVRJAN
ARC017-MSC151-252345-
/O.NEW.KJAN.SV.W.0250.160525T2257Z-160525T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CDT WED MAY 25 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHICOT COUNTY IN SOUTHEASTERN ARKANSAS...
NORTHERN WASHINGTON COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 645 PM CDT
* AT 557 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CHICOT
JUNCTION...OR 7 MILES NORTH OF EUDORA...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GREENVILLE...LELAND...LAKE VILLAGE...EUDORA...AVON...METCALFE...
WAYSIDE...CHICOT JUNCTION...TRIBBETT AND ARCOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR LAKE FERGUSON...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3353 9088 3336 9076 3328 9076 3310 9128
3324 9136 3353 9092
TIME...MOT...LOC 2257Z 238DEG 35KT 3322 9122
HAIL...1.00IN
WIND...60MPH
$$
DL3 follow-up statements
925
WWUS54 KJAN 252312
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT WED MAY 25 2016
ARC017-MSC151-252345-
/O.CON.KJAN.SV.W.0250.000000T0000Z-160525T2345Z/
CHICOT AR-WASHINGTON MS-
612 PM CDT WED MAY 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EAST CENTRAL CHICOT AND NORTHERN WASHINGTON COUNTIES...
AT 612 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAYSIDE...OR
NEAR AVON...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...LELAND...LAKE VILLAGE...AVON...METCALFE...WAYSIDE...
TRIBBETT AND ARCOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR LAKE LEE OR LAKE FERGUSON...GET AWAY FROM THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3353 9088 3336 9076 3328 9076 3314 9117
3328 9131 3353 9092
TIME...MOT...LOC 2312Z 238DEG 29KT 3327 9112
HAIL...1.00IN
WIND...60MPH
$$
DL523
WWUS54 KJAN 252327
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
627 PM CDT WED MAY 25 2016
ARC017-MSC151-252345-
/O.CON.KJAN.SV.W.0250.000000T0000Z-160525T2345Z/
CHICOT AR-WASHINGTON MS-
627 PM CDT WED MAY 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EAST CENTRAL CHICOT AND NORTHERN WASHINGTON COUNTIES...
AT 626 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAYSIDE...OR
NEAR GREENVILLE...MOVING NORTHEAST AT 30 MPH. AN ADDITIONAL STRONG
THUNDERSTORM WAS LOCATED JUST WEST OF EUDORA
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED. AT 555 PM...A 40 MPH WIND GUST WAS
REPORTED NEAR CHICOT JUNCTION.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...LELAND...LAKE VILLAGE...AVON...METCALFE...WAYSIDE...
TRIBBETT AND ARCOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3353 9088 3336 9076 3328 9076 3314 9117
3328 9131 3353 9092
TIME...MOT...LOC 2326Z 235DEG 27KT 3332 9104
HAIL...0.88IN
WIND...60MPH
$$
DL167
WWUS54 KJAN 252331
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CDT WED MAY 25 2016
ARC017-MSC151-252341-
/O.CAN.KJAN.SV.W.0250.000000T0000Z-160525T2345Z/
CHICOT AR-WASHINGTON MS-
631 PM CDT WED MAY 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHICOT AND
NORTHERN WASHINGTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON.
LAT...LON 3353 9088 3336 9076 3328 9076 3314 9117
3328 9131 3353 9092
TIME...MOT...LOC 2330Z 238DEG 35KT 3335 9099
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:15 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 25, 4:15 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Jackson MS 415 PM CDT WED MAY 25 2016 .DISCUSSION...An upper level short wave barely skirting our region in southwest to west flow aloft is helping instigate a somewhat potent looking thunderstorm cluster headed into the Mid South currently. Consolidated thunderstorm outflow expanding southeast from this activity is helping to kick up isolated to scattered storms in the juicy and unstable air mass across the Arklamiss Delta, further into the teeth of the generally suppressive upper level ridge extending north from the Gulf of Mexico. Latest HRRR and short range models depict this rather disorganized convection moving more toward the heart of the region this evening before diminishing late this evening owing to lack of instability. A few strong storms can be anticipated with gusty winds the main threat, but convection is generally expected to remain too unorganized for severe activity across our region. Late tonight, trough energy in the atmospheric upper levels will start reorganizing out to our west and focused Gulf moisture transport and subtle lift aloft could spawn a few showers or a stray storm before dawn along the western and northern periphery of the region. Otherwise, anticipate low clouds building in from the south again late tonight with maybe a bit of fog...mainly in Southeast Mississippi. The trend of a perturbed upper level pattern juxtaposed with abundant moisture and instability lying just west and northwest of the region will continue through Friday. During this time significant rains and some thunderstorm threats will focus just outside of the region, but outflow emanating east from storm clusters will help move pockets of convection into at least western and northwestern zones at times. At this juncture it appears that in our forecast area the prospect of more than a stray severe storm is low and with the recent spate of dry weather, it would take a whole lot of water to cause flooding issues. Considering the above, for now we have opted to keep the HWO clear but could certainly imagine over the next 48 hours or so short term trends could make a limited severe risk worthwhile (if ingredients come together just so). Of course we will be monitoring short term trends closely and will adjust the forecast as needed. Over this mentioned short term period chances of rain (as alluded to above) will be focused mainly away from central and southeastern Mississippi, although an isolated storm cannot be ruled out in those areas...primarily in the afternoon. The main story for the drier spots will be the building warmth and humidity with the prospect of hitting 90 degrees for the first time this season (for those locales that haven't) increasing gradually. By Saturday the perturbed pattern on our periphery will relax a bit, although at least afternoon showers and storm chances will continue along the northern and western borders into the weekend. It is over the weekend that ridging aloft will build back north from the Gulf of Mexico more strongly, kicking up heat a further notch. Those places which do not hit 90 degrees before this weekend may find it hard to avoid before next work week begins. Hello Summer! The prospect of rain may remain pretty limited for most heading through early next week, with thermal capping keeping instability- fueled afternoon and evening showers and storms mainly isolated. We may have to wait until the latter portion of next week to bring decent rain chances back for many in the region, although the time of the season for fronts bringing widespread predictable rain chances for all in the Lower Mississippi is certainly passing us by. /BB/ && .AVIATION...At 20z vfr conditions was noted across the region. Expect VFR flight categories to prevail at TAF sites over the area for the rest of this afternoon and evening. There may be some vcts at kglh and kgwo for this afternoon. Winds today will be southerly between 5-10 knots. These will subside a bit this evening, remaining southerly from 3-8 knots overnight. Some patchy low stratus is possible first thing Thursday morning, perhaps briefly reducing flight categories to MVFR status. Low stratus will dissipate by mid- morning./17/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 88 70 87 / 19 17 18 17 Meridian 65 88 66 86 / 7 11 10 10 Vicksburg 72 87 72 86 / 23 28 32 29 Hattiesburg 68 89 69 88 / 8 11 10 9 Natchez 72 86 72 84 / 22 31 23 28 Greenville 72 86 71 84 / 24 33 56 38 Greenwood 72 87 70 87 / 25 24 41 27 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. && /BB/17/
Hazardous weather outlook, May 25, 2:10 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 210 PM CDT WED MAY 25 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 210 PM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, May 25, 5:37 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CDT WED MAY 25 2016
ARZ075-252330-
CHICOT AR-
537 PM CDT WED MAY 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHICOT COUNTY THROUGH
630 PM CDT...
AT 537 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
WEST OF EUDORA...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE VILLAGE...EUDORA AND CHICOT JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3339 9120 3335 9114 3330 9114 3324 9110
3328 9108 3326 9105 3323 9107 3322 9109
3317 9108 3314 9116 3314 9119 3312 9120
3304 9139 3313 9146
TIME...MOT...LOC 2237Z 230DEG 18KT 3313 9136
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:37 PM CDT | Special Weather Statement | JAN | Chicot | 53 min |
| May 25, 6:46 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 44 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.